TheLupusSite.com banner

1 - 6 of 6 Posts

·
Registered
Joined
·
8 Posts
Discussion Starter #1
Hi there

I have only just joined the site today and have done my best to search postings to avoid asking questions that others have already answered but I need to know if I am going mad!

I was dxd 10 years ago and have been on plaquenil 400mgs since. I then added in steriods 3 1/2 years ago after birth of eldest son, currently 'coping' at 10mgs but arthrtic pains were crippling and other issues over Christmas drove me to ask consultant for more help and so started on Methotraxte at 15mgs, with 7.5mgs folic acid 24 hours after taking each week.

So here is the thing - I have turn into this monster mother, happy and playing with the kids (3 1/2 and 21 mths) one minute and then suddenly screaming and shouting at them for doing some typical toddler thing. It started late last year but is getting worse and worse. I now have almost no joint pains which is brilliant and pleasure BUT am exhausted and have nausea for most of the day 4 out of every 7 days post metho dose (though better this week). Oh yes, and how much does anyone have sun sensitivity from the metho as the nausea seems to be linked with going outside or into the sun which is a little bit of an issue when you live in Spain like I do....!

I have Sjogrens as well as SLE and APS and that can cause a greater risk of depression supposedly so dr always on the lookout and I did get post natal depression but this feels just more a case of mood swings. PLEASE someone tell me if there is something I can do or take to help and which drug is the most likely issue. My consultant is trying to get me off steriods so we're hoping the metho will enable that but am open to all and any suggestions.

Right, off to enjoy some washing up therapy :lol: Hope you all have atleast one smile delivered today.

Louise

Thank you everyone for being here, wherever you are in the world.
 

·
Registered
Joined
·
7,800 Posts
Hello Louise and welcome :)

I'm sorry to hear that you have had such a hard time healthwise recently and especially that things got a lot worse at the same time as becoming a Mum, an already tiring and stressful time.

I think that the kind of mood swings and problems you describe would be pretty unusual at a maintenance dose of 10mg prednisolone. That said, some people are more sensitive than others and I know that some members here really avoid pred due to the way it makes them feel (perhaps at higher doses).

I too was wondering about post natal depression but obviously you have thought of that one and are keeping an eye on it.

It sounds like your doc is keeping a close eye on this and putting you on methotrexate seems a good idea (presuming you can control the sickness better).

There is some advice on dealing with methotrexate sickness in the "Medication Reviews" forum. I'm afraid I don't know anything about it myself, having never taken it.

Sorry I can't help more. It does sound as if it's a rough patch to go through but that you do have a good doc trying to find a solution. That, of course, doesn't make it any easier to deal with.

hugs :hug:
Katharine
 

·
Registered
Joined
·
498 Posts
Hello Louise,
it's not nice to feel up and down but if you feel sick quite often that's enough to make you feel grumpy as it is!All I can say is that I suffered from terrible post natal depression and didn't want to take anything at the time because I was breastfeeding.My daughter is nearly 3 now but last year my mood swings were becoming terrible especially premenstrually so something hormonal just wasn't right.I started on Citalopram initially and my mood swings stopped completely so that worked for me.I now take sertraline and the effects have lasted.I think it is a case of trying to see what is triggering the mood swings too,maybe you will notice a link to your periods or just when you feel ill,tired or a combination of everything.The doctor could give you something for the nausea too because that is just horrible!!
good luck,
Julsie
 

·
Registered
Joined
·
8 Posts
Discussion Starter #4
Thanks Katherine

I checked out the meds section reviews and have taken note of the suggestions so shall ask drs next time I get to see them. Just waiting for first month blood tests to come back to make sure nothing untoward occuring so atleast I know I'll see my GP in two weeks time if not before.

Have decided I can live with the nausea as definately not as bad as the morning sickness I suffered and survived, if I can lose the mood swings. Mood swings definately got worse when upped steriods dosage last - could be coincidence, pnd is still an explanation though it doesnt feel as bad as after first born and had ante natal depression during second pregnancy.

Thank you for responding so quickly - it is so much easier these days with people out there to support.
All the best
Louise
 

·
Registered
Joined
·
8 Posts
Discussion Starter #5
Hi Julsie

Thank you for your story. You are right to an extent on a hormonal link as have been having issues with every ovulation and preiod since second child born but it basically flares up the joints and muscles and skin rashes, bit of an issue with a cycle that is now only 21 days long! Unfortunately the mood issues are now all the time hence now wondering if linked to the meds, obviously stress doesnt help and we have had a bit of a rough ride the past 15 months and no current end in sight. I shall definately ask the drs about anti depressants though as was scared of them for the pnd and then seriously regretted not taking the treatment.

Hope you are having a good day and thank you for such a prompt reply - it does so help.

All the best
Louise
 

·
Registered
Joined
·
6,152 Posts
Hi Louise

Welcome to the Forum but Im sorry about what brings you here. I read your introduction post as well.

It must be terribly upsetting to live with these mood swings day in and day out:hugbetter: Very wearing, especially trying to cope with two little ones. I think you are doing the right thing in addressing it though.

I would most definitely have a frank discussion with your doctor. I know you said your mood swings started late last year but if they have got considerably worse since you started the Metho then its something you should be reporting to your doctor. It is an uncommon side effect with Methotrexate, but a possible one nonetheless.

Your mood swings might also be caused by your disease process itself. Do you have an appointment soon with your consultant? I presume you are having your bloods checked for that?

I know how very, very hard it can be trying to work out what is actually causing what.:worried: The most important thing right now though is to make your doctors aware of whats going on. You KNOW you are not that person who is shouting at the kids for no reason. Something is not right and you owe it to yourself and your children to try and get to the bottom of it. In the meantime, is there any way you can get some additional help or support with the little ones? Sometimes just getting small regular breaks can make the world of a difference as to how we cope on a day to day basis with these chronic illnesses and the medications.

By the way our Medication Reviews section is only new - just started a couple of weeks ago - so there are not many personal reviews built up yet.

The very best of luck and do let us know how you are getting on.

Luv n stuff
Joan:rose:
 
1 - 6 of 6 Posts
Top